Indiana, 2009Flood in Indiana, June 21 to 22, 2009
June 21 to 22, 2009 · NWS PAH · 1 event in 1 county or zone
The track of thunderstorm complexes became nearly stationary across southwest Indiana from the 9th through the 19th. The heaviest and most widespread rain of the month occurred from the morning of the 9th through the 11th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $10,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The track of thunderstorm complexes became nearly stationary across southwest Indiana from the 9th through the 19th. The heaviest and most widespread rain of the month occurred from the morning of the 9th through the 11th. General rainfall amounts were from 1 to 3 inches. River levels remained high as an additional 1 to 4 inches fell from the 12th through the 19th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 20, 11:35 PM EST, 26 minutes earlier.
Area forecast discussion, Jun 20, 11:35 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1135 PM CDT SAT JUN 20 2009
.UPDATE...
UPDATED THE AVIATION SECTION BELOW FOR THE LATEST TAF ISSUANCE.
&&
.DISCUSSION... /ISSUED 114 PM CDT SAT JUN 20 2009/
MAIN NEAR TERM FORECAST CONCERN OUTSIDE OF CONVECTION IS HEAT.
MODELS SHOW MID 90S HIGHS W/LOW-MID 70S TDS CONTINUING NEXT 2
DAYS...RESULTING IN APPARENT TEMPS 100-105...WILL THEREFORE
CONTINUE/EXTEND OUR WEEKEND HEADLINING INTO MONDAY TO COVER AS
WELL AS HIGHLIGHT VIA HWO.
SPOTTY CONVECTIVE CHANCES ARE HARD TO PINPOINT BUT SHOULD BE
GENERALLY TIED TO WASHED OUT BOUNDARY AS ENERGY SPILLS OVERTOP
UPPER RIDGE NUDGING INTO MID MS VALLEY FROM THE SW. THE NEW GFS
SUGGESTS THIS COULD CONTINUE OFF AND ON THROUGH THE NEXT
WEEK...BUT FOR NOW WE ARE GOING TO STICK W/ PERSISTENCE AND ATTAIN
TO FIT THE COLLAB PIC INSOFAR AS POPS (DAILY) ARE CONCERNED.
MOS TEMPS ARE BLENDED WITH INHERITED NOS AND COLLAB PIC AS WELL.
MOS TDS/HUMIDITIES GENERALLY ACCEPTED NEAR-MEDIUM RANGE W/LONGER
RANGE NOS BLENDED FOR COLLAB PIC.
&&
.AVIATION...
LIGHT WINDS WILL PREVAIL OVERNIGHT WITH A FEW HIGH CLOUDS AT TIMES.
DRIER AIR WILL WORK ACROSS THE REGION SUNDAY AND SHOULD RESULT IN
LESS CLOUD COVER...OTHER THAN MAYBE A FEW CU. BY LATE IN THE TAF
PERIOD...FOR KEVV...AND KOWB...MODEL DATA SUGGESTS CONVECTIVE
POTENTIAL IN THE VICINITY. DUE TO UNCERTAINTY...MERELY INCREASED
CLOUDS.
..NOLES..
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Jun 20, 1:50 PM EST, 10 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT SAT JUN 20 2009
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-211000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
150 PM CDT SAT JUN 20 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SMALL CHANCE OF THUNDERSTORMS CONTINUES. ALTHOUGH AN ISOLATED
SEVERE STORM IS NOT OUT OF THE QUESTION...WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. LOCALLY HEAVY RAIN...LIGHTNING...AND
GUSTY WIND WOULD BE THE PRIMARY THREATS WITH A STRONGER STORM.
HEAT INDICES THIS AFTERNOON AND EVENING WILL HOVER IN THE 100 TO
105 DEGREE RANGE.
MINOR FLOODING CONTINUES AND IS FORECAST FOR PORTIONS OF THE
MISSISSIPPI RIVER. REFER TO THE WARNINGS AND STATEMENTS FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THUNDERSTORMS CONTINUE IN THE FORECAST THROUGH MONDAY. WHILE
WIDESPREAD SEVERE CHANCES ARE NOT EXPECTED...AN ISOLATED SEVERE
STORM CANNOT BE RULED OUT. LOCALLY HEAVY RAIN...LIGHTNING...AND
GUSTY WIND WOULD BE THE PRIMARY THREATS WITH A STRONGER STORM IF
ONE WERE TO OCCUR.
THE HEAT INDEX WILL TOP OUT IN THE 100 TO 105 RANGE AGAIN BOTH
SUNDAY AND MONDAY AFTERNOON.
MINOR FLOODING ON THE MISSISSIPPI RIVER WILL CONTINUE. REFER TO
THE WARNINGS AND STATEMENTS FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jun 20, 6:59 PM EST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
659 PM CDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST HENDERSON 37.84N 87.58W
06/20/2009 M62 MPH HENDERSON KY AWOS
&&
NOLESLocal storm report, Jun 20, 7:35 PM EST, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
735 PM CDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 6 WSW HENDERSON 37.81N 87.68W
06/20/2009 M62.00 MPH HENDERSON KY AWOS
&&
NOLESSpecial weather statement, Jun 20, 8:11 PM EST, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
811 PM CDT SAT JUN 20 2009
ILZ076>078-083-INZ081-210215-
WHITE-WABASH-EDWARDS-WAYNE-GIBSON-
INCLUDING THE CITIES OF...ALBION...FORT BRANCH...MOUNT CARMEL AND
PRINCETON
811 PM CDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 809 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF STRONG
THUNDERSTORMS WITH STRONG WINDS FROM 40 TO 45 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF MOUNT ERIE
ILLINOIS TO 7 MILES SOUTH OF GOLDEN GATE...MOVING EAST AT 35 MPH.
A WIND GUST TO ABOUT 40 MPH WAS MEASURED AT THE FAIRFIELD AIRPORT
WHEN THIS LINE OF STORMS PASSED THROUGH. A SPOTTER REPORTED SMALL
LIMBS WERE BLOWN DOWN IN FAIRFIELD.
THIS LINE OF STORMS WILL CROSS THE WABASH RIVER...REACHING PRINCETON
INDIANA BY 915 PM.
MOVE INDOORS TO A PLACE OF SAFETY. STRONG WINDS MAY BRING DOWN TREE
LIMBS AND BLOW AROUND DEBRIS AND OTHER OUTDOOR OBJECTS.
Local storm report, Jun 20, 8:18 PM EST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
818 PM CDT SAT JUN 20 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG 6 WSW HENDERSON 37.81N 87.68W
06/20/2009 HENDERSON KY EMERGENCY MNGR
DOOR RIPPED OFF ONE OF THE HANGARS AT THE HENDERSON
COUNTY AIRPORT.
&&
NOLESSpecial weather statement, Jun 20, 8:55 PM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
855 PM CDT SAT JUN 20 2009
INZ081-082-085>088-KYZ018-210345-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-
INCLUDING THE CITIES OF...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HENDERSON
855 PM CDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY...
A BAND OF STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHWEST INDIANA
THIS EVENING. EXPECT WIND GUSTS 40 TO 50 MPH...AND HEAVY RAIN AS
THE STORMS ROLL THROUGH. THE STORMS WILL BE IN THE VICINITY OF
EVANSVILLE PROPER BETWEEN 930 PM AND 1000 PM THIS EVENING...ALTHOUGH
WINDS OUT AHEAD OF THE STORMS COULD REACH THE EDGE OF THE CITY BY
915 PM. PRINCETON INDIANA CAN EXPECT STRONG GUSTY WINDS AS WELL.
THE STORMS WILL EVENTUALLY AFFECT PIKE...WARRICK AND SPENCER
COUNTIES...PRIMARILY BETWEEN 945 PM AND 1045 PM THIS EVENING.
MOUNT VERNON INDIANA WILL BE ON THE EDGE OF THE SYSTEM...AS THE
BULK OF THE ACTIVITY WILL PASS NEAR OR JUST NORTH OF TOWN.
Special weather statement, Jun 20, 9:33 PM EST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
933 PM CDT SAT JUN 20 2009
INZ081-082-085>088-KYZ018-019-210345-
GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-HENDERSON-DAVIESS-
INCLUDING THE CITIES OF...FORT BRANCH...PETERSBURG...POSEYVILLE...
EVANSVILLE...BOONVILLE...ROCKPORT...HENDERSON...OWENSBORO
933 PM CDT SAT JUN 20 2009
...SIGNIFICANT WEATHER ADVISORY...
AT 930 PM...DOPPLER RADARS DETECTED A BAND OF STRONG STORMS CAPABLE
OF STRONG WINDS 35 TO 50 MPH...WITH THE LEADING EDGE ALONG A LINE
FROM PETERSBURG...TO THE NORTH SIDE OF THE EVANSVILLE METRO AREA...TO
NEAR MOUNT VERNON INDIANA. THE LEADING EDGE OF STRONG GUSTY WINDS
PRECEDES THIS LINE OF STORMS BY ABOUT 5 TO 15 MINUTES...AS THE
ACTIVITY CONTINUES TO MOVE SOUTHEAST AROUND 30 MPH. HEAVY RAIN WILL
ACCOMPANY THE STORMS AS WELL.
THE STORMS WILL AFFECT THE EVANSVILLE AREA THROUGH 1000 PM...AND
MOVE ACROSS PIKE...WARRICK AND SPENCER COUNTIES THROUGH 1000 PM
TO 1030 PM.
SOME COMMUNITIES IN THE PATH OF THE STORMS INCLUDE BOONVILLE...WINSLOW
AND CHRISNEY. THE STORMS MAY ALSO AFFECT THE HENDERSON AND OWENSBORO
AREAS THROUGH THE LATE EVENING HOURS. ISOLATED STORMS WERE ALREADY
IN THE VICINITY...SOUTH OF THE MAIN LINE.
Flood, Pike
- When
- June 21, 12:01 AM EST to June 22, 10:00 PM EST
- Where
- Pike County, 2.36 mi NE of Petersburg to 2.04 mi NNW of Petersburg
- Cause
- Heavy Rain
- Crop damage
- $10,000
- Reported by
- River/Stream Gage
- Coordinates
- 38.525, -87.250
Minor flooding of the White River occurred. At the Petersburg gage, the river crested at 16.40 feet around 6 P.M. on the 21st. Flood stage there is 16 feet. Minor flooding of bottomland fields occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 21 to 22, 2009$950,000 · 1 in hail · 15 events
- Flash Flood and Hail in Illinois, June 21, 2009$405,000 · 2 in hail · 9 events
- Tornadoes and Damaging Winds in Iowa, June 21, 2009$62,000 · EF1 · 19 events
- Flood in Iowa, June 21 to 22, 2009$250,000 · 1 event
- Flood in Idaho, June 21 to 22, 2009$50,000 · 1 event
- Hail in Utah, June 21, 2009$40,000 · 1.75 in hail · 2 events
- Coastal Flood and Strong Wind in Massachusetts, June 21 to 22, 2009$33,000 · 5 events
- Excessive Heat in Missouri, June 21 to 27, 200926 events
- Coastal Flood in Maine, June 21 to 22, 2009$25,000 · 2 events
- Tornadoes and Damaging Wind in Minnesota, June 21, 2009$12,000 · EF0 · 16 events
- Hail in Colorado, June 21, 2009$20,000 · 1.25 in hail · 4 events
- Damaging Winds in Tennessee, June 21, 2009$21,000 · 58 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174598.